MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-25-C
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.On evaluation of the returned device, it was noted that the stylet was returned but was not in place and was badly damaged.The needle couldn¿t be advanced fully.The handle of the device was dismantled in the lab to show that the needle was crumpled proximally in the handle.The customer complaint was confirmed as the handle was crumpled.Prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-25-c device of lot number c1252725 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "physician used a 25g core needle in suspicious head of pancreas mass.Upon initial insertion of needle into mass, nurse noted stylet popped out of needle approximately one to two inches.While physician was moving needle in and out, nurse was attempting to retrieve the stylet in a slow pull manner.She observed extreme difficulty removing the stylet and eventually noticed a coiling or curling of the stylet.Upon final removal of the stylet, it was noted it would be impossible to reinsert into the needle.The stylet was completely deformed.Eventually when she attempted to coil it to return to manufacturer, it broke." device returned and the needle was confirmed to be crumpled in the handle.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6352632
Report Number3001845648-2017-00062
Device Sequence Number650075
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)190715(10)C1252725
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/23/2017
Patient Sequence Number1